Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 57, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 4, 1995, 3:34 PM EDT for Okeechobee County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 4, 1995, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2610 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 041935 RRA SVRMLB FLC093-042030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 334 PM EDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...OKEECHOBEE COUNTY AT 330 PM...A SEVERE THUNDERSTORM WAS JUST EAST OF OKEECHOBEE. A STORM SPOTTER ALONG HIGHWAY 441 EAST OF OKEECHOBEE REPORTED DIME SIZE HAIL WITH THE STORM DURING THE PAST FEW MINUTES. THE STORM WAS DRIFTING WEST AND WILL REACH THE TOWN OF OKEECHOBEE BETWEEN 330 AND 400 PM. OTHER STRONG STORMS WILL REACH FT DRUM BY 400 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE IDNTO AREAS WHERE WATER COVERS THE ROAD. GLITTO &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:29 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 4, 2:29 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT TUE JUL 4 1995 FEW RW/TRW HAVE DEVELOPED SRN FA AND ARE DRIFTING INLAND. BOTH E AND W COAST SEABREEZES ESTABLISHED ON SAT PIX...MOISTURE STILL LIMITED BUT COULD BE A COUPLE TRW CONTINUE TO DEVELOP INTO THIS EVENING INLAND SECTIONS AS THESE BOUNDARIES COME TOGETHER...AND WILL PUT ISOLATED POPS IN FOR AREA 2 THIS EVE. RIDGE CONTINUES ACROSS AREA THROUGH A DEEP LAYER INTO THURS. LOW LEVEL RIDGE AXIS CONTINUES TO DRIFT NWD TO ACROSS N FL BY THURS WITH ELY LOW LEVEL FLOW KEEPING E COAST AREAS A BIT COOLER THAN INLAND SECTIONS. MOISTURE REMAINS UNIMPRESSIVE BUT MAY SEE ISOLATED AFTERNOON TRW... WITH SEABREEZES SETTING IN EARLY NEXT COUPLE OF DAYS BEST CHANCES WILL BE OVER INTERIOR SECTIONS...WILL PUT AREA 2 SLIGHT CHANCE POPS IN NEXT TWO AFTERNOONS AND LEAVE COASTAL COUNTIES DRY FOR NOW. FWC/FAN VALUES IN DECENT AGREEMENT...WILL GENERALLY FOLLOW BUT STAY BELOW FOR 4TH PERIOD. THANKS FOR COORD TBW. @1...VOLUSIA BREVARD INDIAN RIVER MARTIN ST LUCIE @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE MCO 73/94/74/93 1212 DAB 72/90/73/90 0111 MLB 73/90/74/90 0111 GLITTO
In the hours before
Special weather statement, Jul 4, 10:48 AM EDT, 4 hours 46 minutes before
FLZ041-044>047-053-054-058-059-064-501-041630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT TUE JUL 4 1995 ...ONLY ISOLATED THUNDERSTORMS EXPECTED...MAINLY SOUTHERN SECTIONS... WITH LIMITED MOISTURE AND SINKING AIR ACROSS THE AREA...MOST AREAS WILL NOT EXPERIENCE ANY THUNDERSTORMS THIS AFTERNOON. WITH SLIGHTLY MORE LOW LEVEL MOISTURE TO THE SOUTH...A FEW STORMS MAY DEVELOP AS AFTERNOON HEATING COMBINES WITH INTERACTIONS BETWEEN THE SEABREEZE AND LAKE OKEECHOBEE. THE COUNTIES MOST LIKELY TO SEE A FEW STORMS ARE MARTIN...ST LUCIE AND OKEECHOBEE. ANY STORMS THAT DEVELOP MAY PRODUCE GUSTY WINDS...DEADLY CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY NRAIN. IF YOU HEAR THUNDER OR SEE LIGHTNING...MOVE INDOORS QUICKLY. MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL OR OFFSHORE ATLANTIC WATERS THIS AFTERNOON. GLITTO
Special weather statement, Jul 4, 10:50 AM EDT, 4 hours 44 minutes before
FLZ041-044>047-053-054-058-059-064-501-041630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT TUE JUL 4 1995 ...ONLY ISOLATED THUNDERSTORMS EXPECTED...MAINLY SOUTHERN SECTIONS... WITH LIMITED MOISTURE AND SINKING AIR ACROSS THE AREA...MOST AREAS WILL NOT EXPERIENCE ANY THUNDERSTORMS THIS AFTERNOON. WITH SLIGHTLY MORE LOW LEVEL MOISTURE TO THE SOUTH...A FEW STORMS MAY DEVELOP AS AFTERNOON HEATING COMBINES WITH INTERACTIONS BETWEEN THE SEABREEZE AND LAKE OKEECHOBEE. THE COUNTIES MOST LIKELY TO SEE A FEW STORMS ARE MARTIN...ST LUCIE AND OKEECHOBEE. ANY STORMS THAT DEVELOP MAY PRODUCE GUSTY WINDS...DEADLY CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. IF YOU HEAR THUNDER OR SEE LIGHTNING...MOVE INDOORS QUICKLY. MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL OR OFFSHORE ATLANTIC WATERS THIS AFTERNOON. GLITTO
Special weather statement, Jul 4, 3:31 PM EDT, 3 minutes before
FLZ041-044>047-053-054-058-059-064-501-042130- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT TUE JUL 4 1995 ...A FEW THUNDERSTORMS INTO THIS EVENING OVER INTERIOR SECTIONS... AS THE EAST AND WEST COAST SEABREEZE BOUNDARIES COME TOGETHER LATE AFTERNOON AND EARLY EVENING...A FEW THUNDERSTORMS WILL DEVELOP OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. WITH LIMITED MOISTURE... THUNDERSTORM COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED. HOWEVER...WITH DRY AIR AT MID LEVELS OF THE ATMOSPHERE...STORMS THAT DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONALLY...HEAVY DOWNPOURS AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. PERSONS OUTDOORS 8SHOULD BE PREPARED TO MOVE TO A SAFE PLACE INSIDE AT THE FIRST SIGN OF THUNDERSTORMS. MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL OR OFFSHORE ATLANTIC WATERS THIS EVENING. GLITTO
Special weather statement, Jul 4, 3:32 PM EDT, 2 minutes before
FLZ041-044>047-053-054-058-059-064-501-042130- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT TUE JUL 4 1995 ...A FEW THUNDERSTORMS INTO THIS EVENING OVER INTERIOR SECTIONS... AS THE EAST AND WEST COAST SEABREEZE BOUNDARIES COME TOGETHER LATE AFTERNOON AND EARLY EVENING...A FEW THUNDERSTORMS WILL DEVELOP OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. WITH LIMITED MOISTURE... THUNDERSTORM COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED. HOWEVER...WITH DRY AIR AT MID LEVELS OF THE ATMOSPHERE...STORMS THAT DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONALLY...HEAVY DOWNPOURS AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. PERSONS OUTDOORS SHOULD BE PREPARED TO MOVE TO A SAFE PLACE INSIDE AT THE FIRST SIGN OF THUNDERSTORMS. MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL OR OFFSHORE ATLANTIC WATERS THIS EVENING. GLITTO
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.